Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2000, 1:47 AM CDT for Custer County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 1:47 AM CDT (06:47 UTC)
- Expired
- Apr 27, 2000, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 270648 SVROKC OKC039-270730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 147 AM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN WESTERN OKLAHOMA * UNTIL 230 AM CDT * AT 147 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF BUTLER...MOVING SOUTHEAST AT 30 TO 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ARAPAHO...BUTLER...CLINTON...FOSS RESERVOIR AND STAFFORD HAIL UP TO THE SIZE OF QUARTERS IS LIKELY...WIND GUSTS TO 60 MPH ARE POSSIBLE. LAT...LON 3581 9936 3551 9933 3550 9892 3580 9889 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:30 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 9:30 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT WED APR 26 2000 ALREADY SENT ONE UPDATE TO TWEEK WINDS TO A MORE SERLY DIRECTION ACROSS MOST FO THE SRN ZONES..AND MAY NEED TO DO THE SAME FOR THE REST OF THE ZONES SHORTLY. OTW..NOT A WHOLE LOT TO UPDATE AS OF YET. DESPITE CAPES AOA 2000K AND FAVORABLE SHEAR..STORMS HAVE NOT BEEN ABLE TO OVERCOME THE CAP AS OF YET. LATEST OBJECTIVE ANLYS FIELDS INDICATE LOW LEVEL CONVERGENCE IS RELATIVELY WEAK AND LFC HEIGHTS ARE NEARING 3000 METERS..WHICH MAY EXPLAIN IN PART THE LACK OF CONVECTIVE ACTIVITY SO FAR. ALSO RATHER STRONG 700 WAA IN THIS AREA..WHICH MAY BE ACTING TO STRENGTHEN THE CAP AS WELL. HOWEVER..WE ARE VERY RELUCTANT TO LOWER POPS ANYWHERE AT THIS TIME B/C SFC FRONT IS NOW JUST BEGINNING TO IMPINGE UPON THE AREA WHERE THE BEST ENVIRONMENT IS FOR INTITATION..NAMELY FAR SWRN KS/THE OK/TX PANHANDLES/EXTRM WRN OK. WE ARE BASICALLY IN AGREEMENT WITH SPC SWOMCD #607 IN THINKING THAT THE LLJ AND WAA INTENSIFIES THRU THE REMAINDER OF THE EVENING THAT STORMS SHUD BE ABLE TO BREACH THE CAP ALONG THE FRONT. WILL ALSO NEED TO KEEP AN EYE ON CONVECTION NOW REGENERATING EAST OF KAMA AS IT MOVES TOWARD THE FAR SWRN ZONES. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 27, 12:23 AM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM S>E SHATTUCK OK .75 INCH HAIL
04/26/00 ELLIS RPT BY OHP
CWLocal storm report, Apr 27, 12:40 AM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM AERNETT OK 1.25 INCH HAIL
04/27/00 ELLIS SHERIFF DPT
CWLocal storm report, Apr 27, 1:09 AM CDT, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 AM NEWKIRK OK 1.00 INCH HAIL
04/27/00 KAY E.M. RPT
CWLocal storm report, Apr 27, 1:35 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM POdNCA CITY OK 1.00 INCH HAIL
04/27/00 KAY E.M.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Apr 27, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 43 min |
| Apr 27, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 28 min |
| Apr 27, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 31 min |
| Apr 27, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 47 min |
| Apr 27, 2:14 AM CDT | Flash Flood Warning | OUN | Ellis | 3 hr |
| Apr 27, 2:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Apr 27, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.